1 doctor weighed in:

I've had mirena (levonorgestrel) for two years and i'm now getting monthly spotting and period symptoms, does this mean it's no longer effective? No spotting before.

1 doctor weighed in
Dr. Jeff Livingston
Obstetrics & Gynecology

In brief: Normal

About 25 to 50% of people using Mirena (levonorgestrel) iud will not have periods.
That being said having a period or in your case having spotting is normal. This does not mean that the iud is not working. This is a perfectly normal situation.

In brief: Normal

About 25 to 50% of people using Mirena (levonorgestrel) iud will not have periods.
That being said having a period or in your case having spotting is normal. This does not mean that the iud is not working. This is a perfectly normal situation.
Dr. Jeff Livingston
Dr. Jeff Livingston
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
34 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors